Long Term Effects Of Mirtazapine

5 Replies Updated


Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
Roger Says:
via mobile

I started taking 15 mg of Mirtazapine a month ago and for anxiety, feelings of fear and worry and depression. I’m still feeling some worry and fear. I’m having some bad dreams and very over anxious. I’m having headaches and constipation. These dreams are the worst. Do these side effects get less powerful over time?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Paul Says:

Many people on Mirtazapine report a worsening of their symptoms of anxiety and depression in the early weeks of starting Mirtazapine (same as many other anti-depressants).

It can take several weeks for the drug to begin working and then symptoms improve. Mirtazapine usually works faster than newer SSRI anti-depressants (many people report improvements between 2-5 weeks). However some people may need their dosage adjusting to get the full benefit. Doctors normally start at the lowest dosage (15mg) and then increase in 15mg increments every 4 weeks up to 45mg.

Vivid dreams and gastric disturbances, as well as eating more and rapid weight gain are very common side effects with Mirtazapine.

I can say, as a patient who is currently taking Mirtazapine at 45mg and into my 3rd month of treatment, that the side-effects (apart from appetite stimulation and weight gain) do lessen after the first month, my dreams remain more vivid but are not nightmares or unpleasant, but at the start of treatment I had some unpleasant vivid dreams.

I have not found Mirtazapine a complete solution for treating anxiety and depression. Not yet anyway. It does take the edge off anxiety and helps stabilize mood swings over time I find. I guess only time will tell if it's an effective treatment as I have only just been taking 45mg for 2 weeks now, although this is now my third month. I think of all the anti-depressants (and I've tried many) this one is probably the most well tolerated and effective of them all, but the weight gain is a problem for me so I'm not sure it would be suitable long-term unless the weight gain from compulsive eating stops.

My doctor said people respond differently and it's a case of your body adjusting and finding the sweet spot dosage that works well. He said not to worry too much about weight gain, as once people get relief from depression they generally become physically active/start exercising and the weight will come off.

I think you should not worry too much. The first month on Mirtazapine can be a little rough as your body adjusts. What you can do is split your dose in half to lessen the side effects, i.e. take 7.5mg approximately 3-4 hours apart (or longer if it doesn't make you sleepy). Some people are very sensitive to drugs (anti-depressants especially) so starting at a very low dose and gradually working up or splitting the lowest dose (15mg) into two doses can help lessen the side effects. I discussed this with my Doctor and he agreed.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Roper Says:
via mobile

Re: Paul (# 2)

I've been on 45mg for 3 and 1/2 years because I was still waking during the night and sever depression and Anxiety during the day hours my Dr.placed me on 500mg of Welburtin in the morning and now the combination works I was suffering from PTSD now I live a normal life Remeron is not the drug of choice for everybody discuss your problem with your MD

REPLYSHAREREPORT
Was this helpful?     1     0  
4
Charlene Says:
via mobile

Re: Roper (# 3)

Hi, I have also been on remeron for at least 15 years, I cut my 45mg in half along with seroquel 50mg. My son's dr.put him on it to.she told me that remeron works somewhat differently than other medications. Meaning the lower the dose works better for evening time sleep, and if one is prescribed 45mg it has an opposite effect meaning it would keep you awake so 15mg actually works best if your taking it as a sleep aid

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Charlene Says:
via mobile

I have taken remeron 15mg along with seroquel 50mg for many years now and I have never had a problem with it. A doctor told me for this particular medication it has different effects as a 45mg most would take that much of a larger dose during the day time, because it has opposite effects smaller doses work best for sleep and a large dose would be taken in the daytime. Because I guess lower doses have effects of sleep and larger doses can actually keep you awake. She said taking venlafaxine alongside with the two meds makes a great combination for sleep, DEPRESSION and anxiety disorder she said buspirone 30mg x3..

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Mirtazapine and the side effects*
i take mirtazapine and i have been with it a few months now i was taking it in combination with celexa i eventually stop... 3 replies
Mirtazapine 15mg Overdose Effects & Safety
My 24 year old overdosed on paracetamol and aspirin last week. She took over 40 tablets. After being released from hospi... 3 replies
Mirtazapine Sleeping and side effects
Hi all. Great reading your posts. I am on Mirtazapine for the second time. Happy new year by The way. Firstly my psychia... 4 replies
effexor xr and mirtazapine Side Effects
Ihave been taking both drugs for quite some time but only recently have lost my sense of taste and smell and instead tas... 1 reply
longterm effects of meganeuron
effects and side effects of meganeuron ## 1.side effect of meganeuron 2.Duration of meganeuron tab can take ## Wanted to... 3 replies
Longterm effects of Lexapro
I took Lexapro for 4 years and have been off it for 6 years. I was reading some of the symptoms and withdrawal symptoms ... 1 reply
Long term effects of Dinintel
Has this drug known to cause deffects to the kidneys or liver? ## I WANT TO KNOW THE TRUTH ABOUT DININTEL I HAVE TAKEN T... 17 replies
long term effects of abuse
I have looked extensively for info with my situation but haven't found much. when I was 15 I started doing pills, an... 5 replies
long term effects of prozac on fetus?
Has anyone heard of any studies that look at long term side effects of prozac on children whose mothers took prozac whil... 5 replies
Long Term Effects Of Co-Diovan Bp Medication
I as put on Co Diovan BP medication 15 months ago after being admitted to ICU with what the cardiologist seemed to think... 4 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 25 February 2019.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA